Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 15, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 28, 2014, 6:45 AM CST for 18 counties in South Dakota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 6:45 AM CST (12:45 UTC)
- Expired
- Feb 28, 2014, 3:23 PM CST
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WWUS73 KABR 281245 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 645 AM CST FRI FEB 28 2014 ...COLD NORTHWEST WINDS DEVELOPING... .STRONG NORTHWEST WINDS ARE DEVELOPING AND MOVING INTO NORTH CENTRAL SOUTH DAKOTA...AND WILL SPREAD FURTHER SOUTH AND EAST THROUGH THIS MORNING. THESE STRONG WINDS ARE USHERING IN THE LEADING EDGE OF THE NEXT PERIOD OF MUCH BELOW NORMAL ARCTIC COLD AIR INTO THE STATE. THESE STRONG WINDS MAY ALSO BE ABLE TO CREATE ISOLATED POCKETS OF BLOWING SNOW THIS MORNING WHERE EVER THERE MAY STILL BE SOME MOVABLE SNOW IN OPEN AREAS. SDZ003-004-009-015-016-033>035-281800- /O.NEW.KABR.WI.Y.0015.140228T1245Z-140228T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 645 AM CST FRI FEB 28 2014 /545 AM MST FRI FEB 28 2014/ ...WIND ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...NOW THROUGH MID DAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IN ADDITION TO MAKING DRIVING DIFFICULT...IT REMAINS ENTIRELY POSSIBLE THAT ISOLATED POCKETS OF BLOWING SNOW AND REDUCED VISIBILITY COULD DEVELOP THIS MORNING MAINLY ACROSS OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
3 follow-up statements
253 WWUS73 KABR 281327 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 727 AM CST FRI FEB 28 2014 ...COLD NORTHWEST WINDS DEVELOPING... .STRONG NORTHWEST WINDS ARE DEVELOPING AND MOVING INTO NORTH CENTRAL SOUTH DAKOTA...AND WILL SPREAD FURTHER SOUTH AND EAST THROUGH THIS MORNING. THESE STRONG WINDS ARE USHERING IN THE LEADING EDGE OF THE NEXT PERIOD OF MUCH BELOW NORMAL ARCTIC COLD AIR INTO THE STATE. THESE STRONG WINDS MAY ALSO BE ABLE TO CREATE ISOLATED POCKETS OF BLOWING SNOW THIS MORNING WHERE EVER THERE MAY STILL BE SOME MOVABLE SNOW IN OPEN AREAS. SDZ005-006-010-017-036-281900- /O.EXB.KABR.WI.Y.0015.000000T0000Z-140228T1900Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-HYDE- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...HIGHMORE 727 AM CST FRI FEB 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. * TIMING...NOW THROUGH MID DAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IN ADDITION TO MAKING DRIVING DIFFICULT...IT REMAINS ENTIRELY POSSIBLE THAT ISOLATED POCKETS OF BLOWING SNOW AND REDUCED VISIBILITY COULD DEVELOP THIS MORNING MAINLY ACROSS OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-033>035-281900- /O.EXT.KABR.WI.Y.0015.000000T0000Z-140228T1900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 727 AM CST FRI FEB 28 2014 /627 AM MST FRI FEB 28 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * TIMING...NOW THROUGH MID DAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IN ADDITION TO MAKING DRIVING DIFFICULT...IT REMAINS ENTIRELY POSSIBLE THAT ISOLATED POCKETS OF BLOWING SNOW AND REDUCED VISIBILITY COULD DEVELOP THIS MORNING MAINLY ACROSS OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
119 WWUS73 KABR 281726 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1126 AM CST FRI FEB 28 2014 ...STRONG AND COLD NORTHWEST WINDS CONTINUING... .STRONG NORTHWEST WINDS WILL CONTINUE TO USHER IN MUCH BELOW NORMAL ARCTIC AIR INTO THE STATE THROUGH TONIGHT. THESE STRONG WINDS MAY ALSO CREATE ISOLATED POCKETS OF BLOWING SNOW. SDZ018-037-045-048-051-282200- /O.EXB.KABR.WI.Y.0015.000000T0000Z-140228T2200Z/ SPINK-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...REDFIELD...MILLER...MURDO...PRESHO... FORT THOMPSON 1126 AM CST FRI FEB 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IN ADDITION TO MAKING DRIVING DIFFICULT...ISOLATED POCKETS OF BLOWING SNOW AND REDUCED VISIBILITY ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>006-009-010-015>017-033>036-282200- /O.EXT.KABR.WI.Y.0015.000000T0000Z-140228T2200Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-STANLEY-SULLY-HUGHES-HYDE- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...FORT PIERRE...ONIDA...PIERRE...HIGHMORE 1126 AM CST FRI FEB 28 2014 /1026 AM MST FRI FEB 28 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... * TIMING...THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IN ADDITION TO MAKING DRIVING DIFFICULT...ISOLATED POCKETS OF BLOWING SNOW AND REDUCED VISIBILITY ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
684 WWUS73 KABR 282123 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 323 PM CST FRI FEB 28 2014 ...NORTHWEST WINDS WILL CONTINUE TO DIMINISH... .NORTHWEST WINDS WILL CONTINUE TO DIMINISH INTO THE EVENING HOURS. SDZ003>006-009-010-015>018-033>037-045-048-051-282230- /O.CAN.KABR.WI.Y.0015.000000T0000Z-140228T2200Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 323 PM CST FRI FEB 28 2014 /223 PM MST FRI FEB 28 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DIMINISH INTO THE EVENING HOURS. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 28, 6:37 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 28, 6:37 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
637 AM CST FRI FEB 28 2014
.UPDATE...
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.
UPDATE THIS MORNING TO REMOVE WIND CHILL ADVISORY HEADLINE THAT
EXPIRED AT 12Z... AND ALSO TO ADD A WIND ADVISORY HEADLINE TO
PORTIONS OF CENTRAL/NORTH CENTRAL SOUTH DAKOTA THROUGH NOON FOR
SUSTAINED WINDS CLOSE TO 30 MPH AND GUSTS TO 45 MPH POSSIBLE.
DECENT PRESSURE BUBBLE AND 0.5KM WINDS OF 30 TO 35 KNOTS /40 TO 45
KNOTS AT 850HPA/ PROGGED TO BE AROUND FROM NOW THROUGH MID-DAY ON
THE FRONT END OF MODERATE TO STRONG LOW LEVEL CAA. ALREADY SEEING
SAID CONDITIONS DEVELOPING NORTH AND WEST OF THE CWA. PRODUCT
UPDATES FORTHCOMING.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
CURRENT SURFACE ANALYSIS SHOWS AN INVERTED TROUGH EXTENDING ACROSS
THE WESTERN DAKOTAS THIS MORNING. WITH OUR CWA STILL IN THE WARM
AIR ADVECTION ZONE...TEMPERATURES HAVE STEADIED OR SLOWLY BEGUN
RISE ACROSS THE AREA. STILL A FEW LOCATIONS ACROSS THE FAR
NORTHEAST CWA WHERE THE WIND CHILL VALUES ARE MEETING ADVISORY
CRITERIA...SO WILL JUST HOLD ON TO THE HEADLINE UNTIL 12Z AS
PLANNED.
LIGHT SNOW IS EXPECTED TO DEVELOPED IN THE COLD AIR BEHIND THE
TROUGH LATER THIS MORNING AND THIS AFTERNOON. OVERALL STILL LOOKS
LIKE LIMITED UPPER LEVEL SUPPORT...BUT STILL SHOULD BE ABLE TO
WRING OUT SOME LIGHT SNOWFALL ACROSS THE SOUTHERN CWA. ACCUMULATIONS
ARE GENERALLY EXPECTED TO BE LESS THAN HALF AN INCH. NORTHWEST
WINDS WILL BE INCREASING HOWEVER. BUFKIT SOUNDINGS SHOW ABOUT 30
TO 35 KTS AVAILABLE TO BE MIXED DOWN THIS AFTERNOON. THIS COULD
RESULT IN SOME BRIEF PERIODS OF REDUCED VISIBILITY IF COMBINED
WITH FALLING SNOW...BUT OVERALL DOESNT LOOK TO BE TOO MUCH OF A
CONCERN. TEMPERATURES WILL ALSO PEAK EARLY AND SLOWLY FALL THIS
AFTERNOON.
925 MB TEMPERATURES EASILY DROP INTO THE 20S BELOW ZERO
OVERNIGHT...WITH SOME LOCATIONS ACROSS THE NORTHERN CWA FLIRTING
WITH 30 BELOW ZERO. THIS AIR MASS STICKS AROUND THROUGH THE
WEEKEND...AND THE RESULT WILL LIKELY BE A WINDCHILL ADVISORY THAT
SPANS FOR MUCH OF THE WEEKEND. ALSO...THE COLDEST TEMPERATURES IN
THE SHORT TERM ARE FORECAST FOR SUNDAY MORNING. LOWS IN THE TEENS
BELOW ZERO ARE CLOSE TO...OR CURRENTLY ARE FORECAST...TO BREAK
RECORDS FOR MARCH 2ND LOW TEMPERATURES.
THE UPPER LOW SLATED TO INFLUENCE OUR CWA ON SATURDAY IS VERY
VISIBLE ON WATER VAPOR IMAGERY THIS MORNING...NOW JUST OFF THE
WESTERN CONUS. AS THIS FEATURE WORKS ITS WAY INTO THE SOUTHWEST
CONUS...ENERGY WILL KICK OUT AHEAD INTO THE NORTHERN PLAINS...AND
WILL MEET THE BROAD EAST/WEST TROUGH SLOWLY DROPPING OUT OF
CANADA. MOISTURE PROFILES LOOK PRETTY DECENT...AND OVERALL IT
STILL LOOKS LIKE A GOOD SET UP FOR MEASURABLE
SNOWFALL...ESPECIALLY ACROSS OUR SOUTHERN CWA WHERE 3 TO 5 INCHES
OF SNOW REMAINS IN THE FORECAST. STILL LESS CONFIDENT IN SNOWFALL
ACCUMULATIONS ACROSS THE NORTHERN CWA GIVEN THE 1040 MB SURFACE
SLIDING SOUTH INTO THE REGION HOWEVER. CONDITIONS SHOULD DRY OUT
QUICKLY BY SUNDAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
PREVIOUS FORECAST THINKING STILL HOLDS THIS MORNING. THERE LOOKS
TO BE A WARM UP TO SOMETHING CLOSER TO EARLY MARCH CLIMO NORMAL
WITH THURSDAY SHOWING UP AS THE WARMEST AND POTENTIALLY THE LAST
DAY OF WARM BEFORE ANOTHER ARCTIC FRONT SLAMS THE DOOR ON WARMTH
FOR THE END OF THE WEEK.
AS FOR PRECIP CHANCES...DAMPENED NORTHWEST FLOW SHOULD ALLOW FOR
A MORE ACTIVE WEATHER PATTERN...WITH NUMEROUS TRANSIENT MID-LEVEL
SHORT-WAVES TO PASS OVER THE REGION. HIGHLIGHTED BY PREVIOUS
SHIFT...THESE SHORT-WAVES HAVE PACIFIC-MODIFIED AIRMASS ORIGINS
AND SLIGHTLY HIGHER PWATS TO WORK WITH THAN THE COLDER DRIER
CANADIAN ORIGIN CLIPPER SHORT-WAVES THAT HAVE PLAGUED THE NORTHERN
PLAINS FOR MUCH OF THIS WINTER. IN FACT...THE 00Z
GFS/ECMWF/CANADIAN SOLUTIONS ALL SUPPORT THE POSSIBILITY OF SEEING
THREE OF THESE TRANSIENT PACIFIC ORIGIN SHORT-WAVES WITHIN THREE
DAYS BETWEEN MONDAY EVENING AND WEDNESDAY EVENING /BASICALLY A
POTENTIAL SHORT-WAVE EVERY 12 TO 18 HOURS/. THE PERIOD STARTS OFF
DRY...WITH A 1035+HPA SURFACE HIGH PRESSURE ESTABLISHED OVER THE
CWA. THAT SURFACE HIGH DEPARTS TO THE EAST ON MONDAY WITH SOME
SORT OF RETURN FLOW-TYPE SURFACE PRESSURE PATTERN DEVELOPING ON
MONDAY AND POTENTIALLY PREVAILING DURING THE WEEK UNTIL THURSDAY
AFTERNOON WHEN A COLD FRONT PUSHES SOUTH THROUGH THE REGION
SIGNALING A RETURN TO LOW LEVEL CAA AND STRONG SURFACE HIGH
PRESSURE FOR THE END OF THE WEEK. THE GFS AND ECMWF BOTH EVEN HINT
AT A SHORT-WAVE WORKING THROUGH IN TANDEM WITH THE COLD FROPA
THURSDAY AFTERNOON/EVENING. THE ALLBLEND GUIDANCE MAINTAINS POPS
ACROSS A GOOD CHUNK OF THE EXTENDED...AND CAN'T ARGUE WITH THOSE
POPS GIVEN THE LARGER SCALE SET UP. P-TYPE AT THIS POINT SHOULD BE
FROZEN /SNOW/ HYDRO-METEORS THROUGHOUT THE WEEK.
&&
.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
ASIDE FROM THE KPIR TERMINAL...VFR CONDITIONS SHOULD PREVAIL FOR
MUCH OF THE NEXT 24 HOURS. BREEZY TO WINDY NORTHWEST WINDS WILL
DEVELOP TODAY AT ALL FOUR TERMINALS.
THERE IS A DEVELOPING BAND OF LIGHT SNOW MOVING INTO CENTRAL/SOUTH
CENTRAL SOUTH DAKOTA...AND SHOULD IMPACT KPIR FOR A COUPLE OF
HOURS THIS MORNING WITH SOME MVFR TO OCCASIONALLY IFR VISBIES /AND
OCCASIONALLY MVFR CIGS/ IN LIGHT SNOW.
LATER TONIGHT...AS THE NEXT LOW PRESSURE SYSTEM MOVES INTO THE
REGION...CEILINGS SHOULD AGAIN LOWER TO MVFR BY THE END OF THE TAF
VALID PERIOD...WITH LIGHT SNOW EXPECTED EITHER BY OR JUST BEYOND
THE END OF THE TAF VALID PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON FOR BROWN-
CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-MCPHERSON-
POTTER-STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
UPDATE...DORN
SHORT TERM...SERR
LONG TERM...DORN
AVIATION...DORN
WEATHER.GOV/ABERDEENHazardous weather outlook, Feb 28, 4:41 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 441 AM CST FRI FEB 28 2014 SDZ018>020-022-033>037-045-048-051-011045- SPINK-CLARK-CODINGTON-HAMLIN-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 441 AM CST FRI FEB 28 2014 /341 AM MST FRI FEB 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FRONT WILL MOVE ACROSS THE REGION TODAY. LIGHT SNOWFALL IS EXPECTED THROUGH THE MORNING AND INTO THE EARLY AFTERNOON. VERY LITTLE ACCUMULATION IS EXPECTED. NORTHWEST WINDS WILL GUST TO 30 OR 35 MPH HOWEVER. ANY FALLING SNOW COMBINED WITH GUSTY WINDS COULD BRIEFLY REDUCE VISIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SYSTEM WILL MOVE INTO THE REGION ON SATURDAY BRINGING ADDITIONAL SNOW CHANCES. 2 TO 5 INCHES OF SNOWFALL IS EXPECTED FOR CENTRAL SOUTH DAKOTA. VERY COLD AIR AND EXTREME WIND CHILLS WILL REMAIN IN PLACE THROUGH THE WEEKEND. SUNDAY MORNING IS CURRENTLY THE COLDEST MORNING WITH LOWS FORECAST IN THE TEENS BELOW ZERO. THESE VALUES ARE ON TRACK TO BREAK SEVERAL RECORDS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ008-021-023-011045- TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- 441 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD WIND CHILLS ARE IN PLACE THIS MORNING...BUT SHOULD GRADUALLY IMPROVE AS TEMPERATURES QUICKLY RISE. A FRONT WILL MOVE ACROSS THE REGION TODAY. LIGHT SNOWFALL IS EXPECTED FOR PARTS OF THE AREA THROUGH THE MORNING AND INTO THE EARLY AFTERNOON. VERY LITTLE ACCUMULATION IS EXPECTED. NORTHWEST WINDS WILL GUST TO 30 OR 35 MPH HOWEVER. ANY FALLING SNOW COMBINED WITH GUSTY WINDS COULD BRIEFLY REDUCE VISIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SYSTEM WILL MOVE INTO THE REGION ON SATURDAY BRINGING ADDITIONAL SNOW CHANCES. SNOWFALL ACCUMULATIONS OF 1 INCH OR LESS ARE EXPECTED FOR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. VERY COLD AIR AND EXTREME WIND CHILLS WILL REMAIN IN PLACE THROUGH THE WEEKEND. SUNDAY MORNING IS CURRENTLY THE COLDEST MORNING WITH LOWS FORECAST IN THE TEENS BELOW ZERO. THESE VALUES ARE ON TRACK TO BREAK SEVERAL RECORDS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>007-009>011-015>017-011045- CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK- 441 AM CST FRI FEB 28 2014 /341 AM MST FRI FEB 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. NORTHWEST WINDS WILL GUST TO 30 OR 35 MPH BEHIND THIS FRONT...AND TEMPERATURES WILL DROP QUICKLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SYSTEM WILL MOVE INTO THE REGION ON SATURDAY BRINGING ADDITIONAL SNOW CHANCES. GENERALLY...SNOWFALL ACCUMULATIONS OF 1 INCH OR LESS ARE EXPECTED FOR NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...HOWEVER A FEW LOCATION MAY GET LOCALLY HIGHER AMOUNTS. VERY COLD AIR AND EXTREME WIND CHILLS WILL REMAIN IN PLACE THROUGH THE WEEKEND. SUNDAY MORNING IS CURRENTLY THE COLDEST MORNING WITH LOWS FORECAST IN THE TEENS BELOW ZERO. THESE VALUES ARE ON TRACK TO BREAK SEVERAL RECORDS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SERR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:02 PM CST | Wind Chill Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 44 hr |
| Feb 28, 4:02 PM CST | Winter Weather Advisory | ABR | Buffalo, Hughes, Jones, Lyman, Stanley | 29 hr |
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.